Jump to content

Photo

Should I Wean Myself Off Of Doryx?

chromium zinc

This topic has been archived. This means that you cannot reply to this topic.
7 replies to this topic

#1 rigatron

rigatron

    Junior Member

  • Members
  • Posts & Likes
    Posts: 76
    Likes: 5
About Me
  • Joined: 16-May 11

Achievements

     

Posted 26 February 2012 - 11:24 PM

I'll try to keep this short. Basically, I have been prescribed doryx for awhile, and it works pretty well depending on what other treatments I'm combining with it. I was sick about a month ago and was prescribed a z-pack, which didn't completely fix me. My dad suggested I double my 150 mg of doryx until I'm better, which I did. It helped me get better, and my skin improved.

Fast forward a couple weeks, I have surgery on my shoulder. I still have some doryx and am taking it, but I run out after a week or two. After surgery, I wasn't really concerned about my face too much. Last few days I've gone from my face looking the best it has in years, to really bad. I get acne on the left side of my face much worse than my right, for some mysterious reason. My left side has about 15 pimples now, many of which are not inflamed yet, but it's only a matter of time. Worse yet, I get PIH.

Basically my question is, do you think I should continue to take doryx? My dad has already given me some generic doxycycline, which I've been taking. On one hand, doryx combined with adapalene has been the most effective combo I've found. On the other hand, I'm scared of the long term health risks of antibiotic use.

I recently went out and bought a multivitamin, zinc, chromium propinate, and MSM. I've only been taking them for a few days, so I can't really say if they have had any effect. I have continued to use 200 mg of doxycycline and adapalene.

Anyone have any words of wisdom for me?

#2 issa29

issa29

    New Member

  • Members
  • Posts & Likes
    Posts: 16
    Likes: 1
About Me
  • Joined: 26-February 12

Posted 26 February 2012 - 11:28 PM

It's likely that your acne will come back full-force if you stop....but you can't take pills forever right? If you're up for it, wean yourself off the antibiotics and start The Regimen...you have nothing to lose...good luck :)

#3 rigatron

rigatron

    Junior Member

  • Members
  • Posts & Likes
    Posts: 76
    Likes: 5
About Me
  • Joined: 16-May 11

Achievements

     

Posted 26 February 2012 - 11:48 PM

Thanks for the quick reply.

But yeah, I was saying that because I ran out of doryx after surgery for a couple weeks, my acne DID come back in full force (more than full force actually). And I've been down the road with the regimen, adhering to it religiously. It helps, but not tremendously. Constantly having a red face and a few less pimples isn't a good trade off.

But yeah, I'm right there with you. Can't take pills forever...

#4 issa29

issa29

    New Member

  • Members
  • Posts & Likes
    Posts: 16
    Likes: 1
About Me
  • Joined: 26-February 12

Posted 27 February 2012 - 09:31 AM

I'm sorry to hear that :/ how long had you been doing the regimen?

#5 dreamingofclearskin2011

dreamingofclearskin2011

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 713
    Likes: 45
About Me
  • Joined: 17-December 11

Achievements

     

Posted 27 February 2012 - 10:10 AM

" My dad suggested I double my 150 mg of doryx until I'm better, which I did. It helped me get better, and my skin improved."

" My dad has already given me some generic doxycycline, which I've been taking. "


is your dad a doctor? or a derm? how is he getting you prescriptions?
i have a derm appt tomorrow and i really do not want to start taking antibiotics because ive read so much that once your stop it comes back full force.. im not looking to be on pills forever.. especially since my acne is clearin up i would hate to get an ib...

#6 rigatron

rigatron

    Junior Member

  • Members
  • Posts & Likes
    Posts: 76
    Likes: 5
About Me
  • Joined: 16-May 11

Achievements

     

Posted 27 February 2012 - 02:22 PM


" My dad suggested I double my 150 mg of doryx until I'm better, which I did. It helped me get better, and my skin improved."

" My dad has already given me some generic doxycycline, which I've been taking. "


is your dad a doctor? or a derm? how is he getting you prescriptions?
i have a derm appt tomorrow and i really do not want to start taking antibiotics because ive read so much that once your stop it comes back full force.. im not looking to be on pills forever.. especially since my acne is clearin up i would hate to get an ib...


My dad is a psychologist, and is close friends with a psychiatrist. I can basically get him to write me for almost any script.

I'm still up in the air on what to do. I think once my current situation settles down, I will slowly wean myself off of the antibiotics, and continue to use adapalene and supplements. I'm not sure if probiotics would help or not.

#7 Viejo91

Viejo91

    New Member

  • Members
  • Posts & Likes
    Posts: 23
    Gallery Images: 14
    Likes: 3
About Me
  • Joined: 14-July 11

Posted 12 March 2012 - 10:01 PM

I am weaning myself off doxycycline for the same reasons, and ive already noticed negative side effects after just 6 months.

Adding supplements is definitely a good thing. I would also recommend omega 3, cinnamon, selenium, an antioxidant, and astaxanthin.

Also up your water intake if you can. I drink peppermint tea as well, it helps with digestion and anything that helps your body inside will translate to the outside!

Good luck!

#8 roxanol

roxanol

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 125
    Likes: 12
About Me
  • Joined: 17-December 11

Posted 12 March 2012 - 10:22 PM

There's not much of a need to step off of doxycycline gradually. Other than dragging out the period between your currently clear skin and the point at which your acne may return, there's no medical reason to ween off an antibiotic.

If oral doxycycline worked, you might want to inquire about topical, combination products (i.e. Duac, 1% clindamycin, 5% benzoyl peroxide) - these are effective and safe treatment options that can be used indefinitely.

From a medical stand-point, long-term use of oral antibiotics is the worst thing you can do; it promotes antibacterial resistance (a rather sizeable public problem) and wrecks havoc on your intestinal fauna. Though I can't by any means recommend treatment for your health, it's probably time to have a word with your dermatologist/GP about a more feasible, long-term solution.